MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Structural Problem (2506)
Health Effect - Clinical Codes Hyperglycemia (1905); Nausea (1970); Polydipsia (2604)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.(b)(4).
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas and alleged on (b)(6) 2018 the patient experienced a blood glucose of 417mg/dl, with nausea, polydipsia, and polyuria, associated with an alleged power damage issue.Reportedly, the patient discontinued pump therapy and resumed after replacement.The patient was treated in the emergency room by their healthcare provider with insulin via injection.During troubleshooting with customer technical support, it was revealed the battery compartment was cracked, and there was no power to the pump.The patient allegedly used different batteries without success.This complaint is being reported based on the allegation that the patient experienced hyperglycemia associated with a no power issue.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 28-aug-2018 with the following findings: during investigation, the black box shows a low battery alert and a pump reboot.The pump was powered back and a pump reboot occurred.The deliveries resumed.The last basal delivery was on 2018-08-01.Battery compartment is cracked on the side from threads to cover.No moisture/corrosion observed in the battery compartment.The returned battery cap has stripped threads & was unable to maintain electrical connection, reported ¿power¿ complaint was duplicated.A new test battery cap was able to fit to maintain electrical connection.Pump boots to verify screen with audible & vibratory features.Test battery cap was used to complete a duration test; no por¿s were duplicated during this time.The total daily dose added up correctly and reflected the users programmed basal rates.Pump passed delivery accuracy test and was found to be delivering accurately and within range.The pump cover was removed; no evidence of internal moisture or damage to the power circuit was found.This report is made under the requirements of the medical device reporting regulations and does not constitute an admission on the part of animas of any deficiency in the performance of the device.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7780394
Report Number2531779-2018-14769
Device Sequence Number14037440
Product Code OYC
UDI-Device Identifier10840406100235
UDI-Public10840406100235
Combination Product (Y/N)Y
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Was the Report Sent to FDA? Yes
Device Age20 MO
Initial Date Received by Manufacturer 07/28/2018
Supplement Date Received by Manufacturer07/28/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age20 YR
Patient Weight37